MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82090-01
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified internal carotid artery that is 92% stenosed.The 8x40x136mm xact self-expanding stent system was implanted; however, the patient was transferred to surgery for carotid endarterectomy.The stent was stripped out due to the calcification of the lesion the stent could not open the narrow blood vessel [recoil].There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that due to the calcification of the lesion the stent could not open the narrow blood vessel; thus resulting in the reported patient-device incompatibility.The treatment appears to be related to the operational context of the procedure as the patient was transferred to surgery for carotid endarterectomy.The stent was stripped out.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported patient-device incompatibility recoil was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that due to the calcification of the lesion the stent could not open the narrow blood vessel; thus resulting in the reported patient-device incompatibility.The treatment appears to be related to the operational context of the procedure as the patient was transferred to surgery for carotid endarterectomy.The stent was stripped out.The noted device damages (bent and kinked stabilizer, bent shaft, separated guidewire lumen) likely occurred due to inadvertent mishandling and/or during shipment for return analysis.A follow up confirmed no part of the device remains in the anatomy and was discarded.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10, h3 - it was initially reported that the device would not be returning for analysis.Subsequent information revealed that the device was returned for evaluation.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14142853
Report Number2024168-2022-04206
Device Sequence Number19833803
Product Code NIM
UDI-Device Identifier08717648010262
UDI-Public08717648010262
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number82090-01
Device Catalogue Number82090-01
Device Lot Number1082661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown